Alert archive / Nevada / High Wind Warnings in 2010
High Wind Warning 3, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Mar 30, 2010, 3:25 AM PDT for 5 counties in Nevada. It took effect at Mar 30, 2010, 8:00 AM PDT. It was in force for 11 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2010, 3:25 AM PDT (10:25 UTC)
- In effect from
- Mar 30, 2010, 8:00 AM PDT
- Expired
- Mar 30, 2010, 6:58 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 10:00 AM PDT | NON-TSTM WND DMG | Elko, NV | LARGE TREE BLOWN DOWN ACROSS FENCE. |
| Mar 30, 11:30 AM PDT | NON-TSTM WND DMG | Elko, NV | FENCE BLOWN DOWN ON FREEPORT AVENUE. |
| Mar 30, 11:55 AM PDT | NON-TSTM WND DMG | Elko, NV | 2095 COLONIAL DRIVE TWO PIECES OF SIDING MEASURING 6 TO 8 FT IN LENGTH TORN OFF FROM SIDE OF HOUSE. |
| Mar 30, 11:56 AM PDT | NON-TSTM WND GST 67 | Elko, NV | ELKO AIRPORT |
| Mar 30, 12:04 PM PDT | NON-TSTM WND GST 62 | 2 Nnw Austin, NV | AUSTIN RAWS SITE. ELEVATION 6310 FEET MSL. |
| Mar 30, 12:15 PM PDT | NON-TSTM WND DMG | Elko, NV | LARGE TREE DOWN IN PARK ACROSS FROM BAPTIST CHURCH ON 5TH STREET. |
| Mar 30, 12:41 PM PDT | NON-TSTM WND GST 68 | 12 E Pinto Summit, NV | PANCAKE SUMMIT NV DOT SITE. ELEVATION 6526 FEET MSL. |
| Mar 30, 12:42 PM PDT | NON-TSTM WND GST 65 | 15 N Tuscarora, NV | LONG HOLLOW RAWS SITE. ELEVATION 5820 FEET MSL. |
| Mar 30, 12:45 PM PDT | NON-TSTM WND GST 67 | Elko, NV | NWS ELKO |
| Mar 30, 1:00 PM PDT | NON-TSTM WND GST 62 | 2 Ese Wells, NV | WELLS NV DOT SITE. ELEVATION 5875 FEET MSL. |
| Mar 30, 1:26 PM PDT | NON-TSTM WND DMG | Elko, NV | HOUSE HAD NUMEROUS SHINGLES AND SIDING BLOWN OFF. |
| Mar 30, 1:45 PM PDT | NON-TSTM WND GST 60 | Kingston, NV | STRONG WINDS FREQUENTLY GUSTING PAST 60 MPH WITH POWER OUTAGES. |
| Mar 30, 2:10 PM PDT | NON-TSTM WND GST 61 | Cherry Creek, NV | |
| Mar 30, 2:14 PM PDT | NON-TSTM WND DMG | Ely, NV | REPORTS OF SPORADIC POWER OUTAGES. |
| Mar 30, 3:02 PM PDT | NON-TSTM WND GST 67 | 2 Ne Emigrant Pass, NV | EMIGRANT PASS NV DOT SITE. ELEVATION 6135 FEET MSL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WWUS75 KLKN 301025 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 325 AM PDT TUE MAR 30 2010 ...A PACIFIC STORM WILL PRODUCE STRONG WINDS ACROSS NORTHERN AND CENTRAL NEVADA TODAY AND INTO THE EVENING... .A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MARCH INLAND YIELDING STRONG SOUTHWESTERLY WINDS ACROSS THE SILVER STATE. THE JET STREAM WILL TRACK DIRECTLY ACROSS NORTHERN/CENTRAL NEVADA TODAY UNLEASHING DANGEROUS WINDS. NVZ030-031-302230- /O.UPG.KLKN.WI.Y.0005.100330T1800Z-100331T0000Z/ /O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE 325 AM PDT TUE MAR 30 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING. * WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80 AND US HIGHWAY 95. BLOWING DUST MAY GREATLY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS. && $$ NVZ036-037-302230- /O.UPG.KLKN.WI.Y.0005.100330T1800Z-100331T0300Z/ /O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 325 AM PDT TUE MAR 30 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80 AND US HIGHWAY 50. BLOWING DUST MAY GREATLY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS. && $$ NVZ033-035-302230- /O.UPG.KLKN.WI.Y.0005.100330T2100Z-100331T0600Z/ /O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 325 AM PDT TUE MAR 30 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 6...US HIGHWAY 50...AND US HIGHWAY 93. BLOWING DUST MAY GREATLY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS. && $$ NVZ032-034-302230- /O.UPG.KLKN.WI.Y.0005.100330T2100Z-100331T0300Z/ /O.NEW.KLKN.HW.W.0003.100330T1500Z-100331T0200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE 325 AM PDT TUE MAR 30 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN... CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG INTERSTATE 80...US HIGHWAY 93 AND STATE HIGHWAYS 225...226...227...AND 229. BLOWING DUST MAY GREATLY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS...WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS. && $$ NVZ013-302230- /O.EXT.KLKN.WI.Y.0005.100330T1500Z-100331T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 325 AM PDT TUE MAR 30 2010 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING. * WINDS: SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: STRONG WINDS WILL REDEVELOP TODAY BEGINNING AT 8 AM AND CONTINUING UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: TONOPAH * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US HIGHWAY 6...AND STATE HIGHWAY 376. BLOWING DUST MAY GREATLY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
3 follow-up statements
381 WWUS75 KLKN 301814 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1114 AM PDT TUE MAR 30 2010 ...A PACIFIC STORM WILL PRODUCE STRONG WINDS ACROSS NORTHERN AND CENTRAL NEVADA TODAY AND INTO THE EVENING... .A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MARCH INLAND YIELDING STRONG SOUTHWESTERLY WINDS ACROSS THE SILVER STATE. THE JET STREAM WILL TRACK DIRECTLY ACROSS NORTHERN/CENTRAL NEVADA TODAY UNLEASHING DANGEROUS WINDS. NVZ030>037-302300- /O.CON.KLKN.HW.W.0003.000000T0000Z-100331T0200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE...ELKO... SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT... WEST WENDOVER...LEE...RUBY LAKE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 1114 AM PDT TUE MAR 30 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA...WEST WENDOVER... ELKO...SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY... PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...LEE...RUBY LAKE...AUSTIN... AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN... EMIGRANT PASS * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG AREA HIGHWAYS. BLOWING DUST MAY REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS... WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS. && $$ NVZ013-302300- /O.CON.KLKN.WI.Y.0005.000000T0000Z-100331T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 1114 AM PDT TUE MAR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US HIGHWAY 6...AND STATE HIGHWAY 376. BLOWING DUST MAY REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CEC
989 WWUS75 KLKN 302202 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT TUE MAR 30 2010 ...A PACIFIC STORM WILL PRODUCE STRONG WINDS ACROSS NORTHERN AND CENTRAL NEVADA TODAY AND INTO THE EVENING... .A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MARCH INLAND YIELDING STRONG SOUTHWESTERLY WINDS ACROSS THE SILVER STATE. THE JET STREAM WILL TRACK DIRECTLY ACROSS NORTHERN/CENTRAL NEVADA TODAY UNLEASHING DANGEROUS WINDS. NVZ030>037-310200- /O.CON.KLKN.HW.W.0003.000000T0000Z-100331T0200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE...ELKO... SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT... WEST WENDOVER...LEE...RUBY LAKE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 302 PM PDT TUE MAR 30 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: OWYHEE...WINNEMUCCA...WEST WENDOVER... ELKO...SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY... PEQUOP SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...LEE...RUBY LAKE...AUSTIN... AUSTIN SUMMIT... EUREKA... DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN... EMIGRANT PASS * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG AREA HIGHWAYS. BLOWING DUST MAY REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO DANGEROUS CROSSWINDS... WHICH WILL CREATE HAZARDOUS DRIVING CONDITIONS. && $$ NVZ013-310200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-100331T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 302 PM PDT TUE MAR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: STRONG WINDS WILL CONTINUE UNTIL 7 PM PDT...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 4 PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ALONG US HIGHWAY 6...AND STATE HIGHWAY 376. BLOWING DUST MAY REDUCE VISIBILITIES TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
495 WWUS75 KLKN 310158 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 658 PM PDT TUE MAR 30 2010 NVZ030>037-310300- /O.CAN.KLKN.HW.W.0003.000000T0000Z-100331T0200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...OWYHEE...ELKO... SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT... WEST WENDOVER...LEE...RUBY LAKE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 658 PM PDT TUE MAR 30 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED BELOW WARNING CRITERIA...HOWEVER EXPECT LOCAL GUSTS UP TO 40 MPH FOR THE NEXT FEW HOURS. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ NVZ013-310300- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-100331T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 658 PM PDT TUE MAR 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WARNING CRITERIA...HOWEVER EXPECT LOCAL GUSTS NEAR 40 MPH FOR THE NEXT FEW HOURS. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Mar 29, 9:11 PM PDT, 6 hours 14 minutes earlier.
Area forecast discussion, Mar 29, 9:11 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 911 PM PDT MON MAR 29 2010 .SYNOPSIS...THE UPPER LEVEL TROUGH WILL CONTINUE TO AMPLIFY DURING THE ENSUING 24 HR PERIOD. PACIFIC JET WILL BARREL ITS WAY INTO NEVADA YIELDING GUSTY WINDS. BLOWING DUST AND PARTICULATE MATTER WILL BE AN ISSUE AGAIN ON TUESDAY. && .UPDATE...WINDS HAVE TAPERED OFF THIS EVENING AND HAVE CANCELLED THE WIND ADVISORY FOR TONIGHT. WINDS WILL REDEVELOP TOMORROW...MEETING WIND ADVISORY CRITERIA AGAIN ON TUESDAY. && .PREV DISCUSSION... /ISSUED AT 437 PM / SYNOPSIS...A STRONG STORM SYSTEM FROM THE PACIFIC WILL CAUSE GUSTY WINDS ACROSS THE SILVER STATE THIS EVENING...AND AGAIN DURING THE DAY TUESDAY. SHOWERS AND PERHAPS EVEN A FEW THUNDERSTORMS WILL ACCOMPANY A COLD FRONT TUESDAY AND TUESDAY NIGHT. A STORM SYSTEM MAY THEN DEVELOP IN THE SOUTHWEST WEDNESDAY...POTENTIALLY BRINGING SEVERAL INCHES OF SNOW TO CENTRAL NEVADA. SHORT TERM...TODAY THROUGH THURSDAY. STORM SYSTEM APPROACHING FROM THE PACIFIC AT PRESENT. WINDS ALOFT HAVE HAD TROUBLE MIXING DOWN TO THE SURFACE DUE TO CLOUD COVER...BUT IN GENERAL IT APPEARS THE WIND ADVISORY WILL VERIFY...AND HAVE LEFT IT OUT AS SCHEDULED FOR A 9 PM EXPIRATION. OTHERWISE...CLOUDS WILL PERSIST MUCH OF THE NIGHT AND WHILE WINDS WILL DIMINISH...THEY PROBABLY WON'T COMPLETELY DIE DOWN OVERNIGHT. WINDS PICK UP AGAIN TOMORROW AS THE MAIN SURFACE COLD FRONT PLOWS ACROSS THE CWA. LOOKS LIKE THE FRONT ITSELF WILL BE THE BEST MECHANISM FOR GETTING STRONGER WINDS TO THE SURFACE...AND WITH WINDS EXPECTED TO REACH ADVISORY CRITERIA CWA-WIDE...HAVE ISSUED WIND ADVISORIES STARTING IN THE NW DURING THE LATE MORNING...SPREADING SE DURING THE AFTERNOON...AND THEN ALSO ENDING NW TO SE DURING THE EVENING. THE WIND WILL AGAIN CAUSE BLOWING DUST AS IT LOOKS LIKE MOST OF IT WILL OCCUR BEFORE SIGNIFICANT PRECIPITATION FALLS...SO HAVE INCLUDED BLOWING DUST EVEN WHERE SHOWERS ARE IN THE FORECAST. MODELS ALSO SHOW SOME DECENT CAPE AND NEGATIVE LI VALUES ACROSS NORTHERN NEVADA TOMORROW AFTERNOON AND EVENING...SO ALONG WITH SHOWERS...HAVE ALSO INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS. SNOW LEVELS FALL FAST BEHIND THE FRONT TUESDAY NIGHT...BUT PRECIPITATION APPEARS TO STAY MAINLY UP NORTH...WITH RELATIVELY LITTLE MAKING IT SOUTH OF INTERSTATE 80. THINGS GET MORE INTERESTING AGAIN ON WEDNESDAY. THE FRONT STALLS IN CENTRAL NEVADA AS ANOTHER STORM SYSTEM APPROACHES THE CENTRAL CALIFORNIA COAST AND A NEW LOW PRESSURE DEVELOPS OVER UTAH. WITH SIGNIFICANT FRONTOGENESIS PROGGED TO DEVELOP AS THE NEW STORM DEVELOPS...EXPECT STEADIER SNOW TO BREAK OUT OVER WHITE PINE AND PERHAPS NORTHERN NYE COUNTY DURING THE DAY WEDNESDAY AND LIKELY CONTINUE INTO WEDNESDAY EVENING. THE 12 UTC MODELS WERE FAIRLY CONSISTENT IN THIS IDEA...SO INCLUDED ACCUMULATIONS OF SEVERAL INCHES IN THE FORECAST. A WINTER WEATHER ADVISORY MAY BE NEEDED ON WEDNESDAY AND WEDNESDAY NIGHT. THE CALIFORNIA SYSTEM PUSHES TO THE SOUTH AND THE UTAH STORM MOVES EAST...ALLOWING THE STALLED FRONT TO FINALLY PUSH SOUTHEAST WITH THEM ON THURSDAY. INSTABILITY SNOW SHOWERS MAY LINGER ACROSS MUCH OF THE CWA...BUT IN GENERAL...THE WEATHER WILL BE QUIETER THAN TOMORROW AND WEDNESDAY. TEMPERATURES WILL START COOLING OFF TOMORROW...WITH READINGS 10-15 DEGREES BELOW NORMAL EXPECTED WEDNESDAY AND THURSDAY BEHIND THE COLD FRONT. I GUESS YOU COULD SAY...MARCH IS GOING OUT LIKE A LION! RCM LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. FAST ZONAL FLOW WILL DEVELOP FRIDAY AND SATURDAY. WEAK SHORT WAVES IN THIS FLOW WILL PRODUCE A FEW SHOWERS ACROSS THE NORTH. MAIN EFFECT WILL BE BREEZY TO WINDY CONDITIONS. FLOW BECOMES MORE SWLY SUNDAY AS LARGE UPPER LOW SETS UP OFF THE COAST. THIS COULD BRING A FEW SHOWERS TO THE FAR NRN MTNS BUT AGAIN MAIN EFFECT WILL BE BREEZY TO WINDY CONDITIONS. ON MONDAY THIS UPPER TROUGH MOVES INTO THE GREAT BASIN BRINGING A CHANCE OF SNOW SHOWERS. CEC AVIATION...STRONG SWLY FLOW ALOFT COMBINED WITH FAIRLY STRONG SFC PRESSURE GRADIENT WILL BRING WINDY CONDITIONS. WINDS WILL DECREASE THIS EVENING BUT PICK UP AGAIN TOMORROW AS EVEN STRONGER FLOW ALOFT CROSSES THE AREA. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST POSSIBILITY CREATING MVFR CONDITIONS AT TIMES AT KWMC AND KEKO. CEC && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 5 PM PDT TUESDAY FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY. WIND ADVISORY FROM 2 PM TO 11 PM PDT TUESDAY FOR EXTREME EASTERN ELKO COUNTY...WHITE PINE COUNTY. WIND ADVISORY FROM 2 PM TO 8 PM PDT TUESDAY FOR NORTHERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. WIND ADVISORY FROM 11 AM TO 8 PM PDT TUESDAY FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 97/97
Hazardous weather outlook, Mar 29, 9:29 PM PDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 929 PM PDT MON MAR 29 2010 NVZ013-030>037-310430- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 929 PM PDT MON MAR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE REGION YIELDINGGUSTY WINDS. WINDS WILL BE SUSTAINED AT 15 TO 25 MPH THIS EVENING WITH GUSTS UP TO 35 MPH. THIS WILL MAKE DRIVING DIFFICULT AND MAY GREATLY REDUCE VISIBILITY DUE TO BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COLD FRONT ASSOCIATED WITH THE AFOREMENTION STORM SYSTEM WILL MOVE ACROSS THE REGION ON TUESDAY. WINDS ALONG THE FRONT WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. THIS WILL AGAIN MAKE DRIVING DIFFICULT AND MAY AGAIN GREATLY REDUCE VISIBILITY DUE TO BLOWING DUST. A WIND ADVISORY IS IN EFFECT FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Warnings in Nevada, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.